Virginia, 2010Hail in Virginia, May 14, 2010
May 14, 2010 · NWS LWX · 24 events in 6 counties and zones
High pressure over the western Atlantic pumped in plenty of warm and humid air on the 14th. An upper-level disturbance passed through the region during the afternoon and evening hours, bringing showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over the western Atlantic pumped in plenty of warm and humid air on the 14th. An upper-level disturbance passed through the region during the afternoon and evening hours, bringing showers and thunderstorms. Moderate to high amounts of instability was present due to relatively colder air aloft and warm, moist air at the surface. This caused thunderstorms to become severe with large hail being the primary threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 14, 2:24 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, May 14, 2:24 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT FRI MAY 14 2010
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING. HIGH
PRESSURE RETURNS FOR THE WEEKEND. AN AREA OF LOW PRESSURE WILL
SLOWLY TRACK EAST FROM THE MIDWEST MONDAY THROUGH THE MID ATLANTIC
ON WEDNESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
CDFNT HANGING WELL NW OF CWFA. LN OF TSRA DVLPG JUST AHD OF IT.
SPL 17Z RAOB LAUNCHED...WHICH REVEALED AN UNSTBL AMS CAPPED BY
JUST A LTL CINH H8-7. ONCE THAT ERODES /WHICH IT SHUD/ THERE/S
PLENTY OF POS AREA W/IN SNDG. SPC MESO ANALY HAS DEPICTED THE CAP
SLOWLY ERODING THRU THE AFTN. DECENT SHEAR AS WELL /SFC-6KM BULK
SHEAR NEAR 50 KT/. EVEN FM 12Z RAOB...LAPSE RATES ON THE ORDER OF
7C/KM...AND THAT/S STILL TRUE NOW. THUS...INGREDIENTS PRESENT...
AND SVR TSTM WATCH HAS BEEN ISSUED THRU 9PM. WAS A BIT MORE
CONCERNED ABT MULTI CELL CLUSTERS PRODUCING DMGG WNDS THAN THE
HAIL THREAT...BUT WBZ FM 17Z A PINCH LWR THAN THE 12Z SNDG.
CERTAINLY...THE STRONGER STORMS SHUD BE ABLE TO DVLP A CORE
SUFFICIENT TO PRODUCE LRG HAIL.
REGARDING TIMING...WUD XPCT ACTVTY IN MTNS THRU LT AFTN...W/
STORMS RAPIDLY MVG INTO METRO CORRIDOR BEFORE RUSH HR COMES TO A
CLOSE. PER USUAL...AREAS S/E OF DC WL SEE STORMS LAST...PRBLY
CLOSER TO END OF WATCH...AND PERHAPS AN EXTENSION OF AN HR MAY BE
REQD. WL MONITOR AND UPDT AS NCSRY.
ONCE STORMS THRU...XPCT FAIRLY RAPID CLRG AS SUBSIDENCE AND DRIER
AIR ADVCTN SCOUR OUT CLDS. STUCK FAIRLY CLOSE TO MOS TEMPS TNGT.
NW FLOW TMRW SHUD PRECLUDE MOST CLDS. ON THE WHOLE...A SEASONABLE
DAY XPCTD. AMS TOO DRY FOR MUCH MORE THAN A FEW CU. THE BIG
DISPARITY IS THE MOS MAXT SPREAD BTWN MAV/MET. DESPITE
COMPRESSIONAL WARMING...GOTTA THINK THOSE READING A LTL TOO HIGH
GIVEN CAA. AIMED A PINCH ON THE COOL SIDE OF THE MEAN.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
H5 RIDGE AXIS MOVES EAST OVER THE MID ATLANTIC. HOWEVER...
OVERRUNNING HIGH CLOUDS WILL THICKEN THROUGH SUNDAY...KEEPING
TEMPERATURES SLIGHTLY ABOVE NORMAL SAT NGT /MID 50S/ AND RIGHT
ABOUT NORMAL SUN /MID 70S/.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MONDAY AND TUESDAY...AND UPPER TROUGH ORGANIZES INTO A LOW PRESSURE
SYSTEM AS IT SPREADS EAST ACROSS THE MIDWEST MONDAY. THE AREA LOOKS
TO BE IN THE WARM SECTOR MONDAY AND TUESDAY. HOWEVER...AS WITH A
SIMILAR SYSTEM LAST WEEK...PRECIP IS GENERALLY SLOW TO START IN
LEADING SELY FLOW. THEREFORE...POPS WERE DELAYED FROM GUIDANCE AT
LEAST 12 HOURS EAST OF THE BLUE RIDGE WITH LIKELY POPS FOR LATE
MONDAY NIGHT AND TUESDAY. INSTABILITY TO HAVE A DIURNAL TREND...
INCLUDED SOME THUNDER MONDAY AFTERNOON AS POP INCREASE...THEN MORE
FOR TUESDAY AFTERNOON/EVENING IN SLY FLOW AND WARMER/JUST ABOVE
NORMAL AIR.
TUESDAY NIGHT...GFS/EURO ROUGHLY IN AGREEMENT ON TIMING OF COLD
FRONTAL PASSAGE BRINGING WLY FLOW AND CHANCE POPS THROUGH WEDNESDAY.
WEDNESDAY NIGHT AND ON...UPPER TROUGH LINGERS OVER THE AREA THROUGH
NEXT FRIDAY...KEEPING CLOUDS...SCHC POPS...AND NEAR NORMAL TEMPS
BEFORE HIGH PRESSURE BUILDS FOR NEXT WEEKEND.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
TSTMS FIRING AHD OF CDFNT. INIT TIMING BROUGHT RISK INTO METROS
20Z-02Z. LTST TRENDS SUGGEST THAT MAY BE A PINCH TOO SOON...AND
LATER FCSTS MAY REFINE. CARRYING NO MORE THAN VCTS RMK GIVEN XPCTD
CVRG. AGN...RDR TRENDS MAY DICTATE AMDS. STRONG GUSTY WINDS XPCTD
W/IN STORMS IF AN AIRFIELD ACTUALLY IS IMPACTED.
ONCE STORMS PASS...VFR SHUD PREVAIL REST OF TAF PD. SW FLOW TURNS
NW...W/ A FEW GUSTS UP TO 20 KT PSBL TMRW.
VFR PREVAILS SATURDAY NIGHT INTO MONDAY UNDER HIGH PRESSURE AS LIGHT
NLY FLOW VEERS ELY. NEXT STORM SYSTEM APPROACHES MONDAY AND
TUESDAY...BRINGING INCREASING CHANCES OF SHOWERS AND SUBVFR
CONDITIONS.
&&
.MARINE...
SCA CONDS NOT BEING REALIZED TDA...AND HV CANX SCA. HWVR...SVR
TSTM WATCH HAS BEEN ISSUED FOR ALL WATERS...GIVEN INSTBY FORCED BY
APPCHG CDFNT. ANY STORM LKLY WL EASILY REACH SMW CRIT...AND LCLLY
SHUD REACH THE SVR CRIT.
AFTR FROPA...BENIGN CONDS SHUD PREVAIL TNGT. IN NW FLOW TMRW...
WNDS SHUD BE ABLE TO GUST UP TO 20 KT PER MDL SNDGS. SCA SEEMS
LIKE A GOOD FIT.
HIGH PRESSURE SATURDAY NIGHT INTO MONDAY WITH LIGHT AND VARIABLE
FLOW OVER THE WEEKEND BECOMES ELY 10 TO 15 KT FOR MONDAY. THE NEXT
SYSTEM BRINGS UNSETTLED WEATHER MONDAY NIGHT INTO WEDNESDAY WITH A
COLD FRONTAL PASSAGE EXPECTED TUESDAY NIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT SATURDAY FOR
ANZ530>543.
&&
SYNOPSIS...BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJHazardous weather outlook, May 14, 4:33 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
533 PM EDT FRI MAY 14 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
533 PM EDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE MARYLAND PORTION
OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN EFFECT INTO THIS EVENING.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
533 PM EDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS IN EFFECT INTO THIS EVENING.
SBK
In the hours before
Special weather statement, May 14, 3:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT FRI MAY 14 2010
WVZ055-501-502-142100-
HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
412 PM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS TO AFFECT HARDY...WESTERN GRANT AND EASTERN
GRANT COUNTIES...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 29
MILES WEST OF STREBY...MOVING EAST AT 40 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3913 7934 3915 7934 3919 7931 3920 7908
3897 7907 3898 7934 3907 7930 3908 7934
3910 7936 3911 7936
TIME...MOT...LOC 2012Z 256DEG 35KT 3908 7970
JRKSpecial weather statement, May 14, 3:17 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 PM EDT FRI MAY 14 2010
WVZ055-501-502-142100-
HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
417 PM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS TO AFFECT HARDY...WESTERN GRANT AND EASTERN
GRANT COUNTIES...
AT 417 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF BEECHWOOD...MOVING EAST AT 40 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3926 7940 3928 7932 3932 7919 3931 7912
3926 7902 3908 7898 3904 7931 3907 7930
3908 7934 3911 7936 3921 7931 3921 7935
3918 7947 3920 7949
TIME...MOT...LOC 2017Z 256DEG 35KT 3909 7964
JRKSpecial weather statement, May 14, 4:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT FRI MAY 14 2010
VAZ029-039-040-051-142135-
MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-
516 PM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS TO AFFECT MADISON...CULPEPER...PAGE AND
RAPPAHANNOCK COUNTIES...
AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BIG MEADOWS...MOVING EAST AT 35 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3873 7802 3852 7791 3847 7844 3857 7849
TIME...MOT...LOC 2116Z 255DEG 32KT 3853 7840
JRK
Special weather statement, May 14, 4:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
524 PM EDT FRI MAY 14 2010
VAZ040-501-502-142145-
RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
524 PM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...NORTHERN FAUQUIER
AND SOUTHERN FAUQUIER COUNTIES...
AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF FLINT HILL...MOVING EAST AT 25 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE.
SMALL HAIL UP TO HALF INCH IN DIAMETER CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3892 7778 3874 7773 3869 7807 3878 7812
TIME...MOT...LOC 2123Z 253DEG 23KT 3876 7802
JRK
Hail, Prince William
- When
- May 14, 4:50 PM EST
- Where
- Prince William County, 0.87 mi NNE of Buckland
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.792, -77.664
Hail up to the size of ping pongs was reported about two miles southwest of Haymarket.
Hail, Fauquier
- When
- May 14, 4:50 PM EST
- Where
- Fauquier County, 1.06 mi SW of Broad Run
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.819, -77.734
Hail was estimated to be the size of quarters about one mile west-southwest of Broad Run.
Hail, Prince William
- When
- May 14, 4:52 PM EST
- Where
- Prince William County, 0.68 mi SW of Haymarket
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.812, -77.638
Hail was estimated to be the size of golf balls in Haymarket.
Hail, Prince William
- When
- May 14, 5:05 PM EST
- Where
- Prince William County, 0.88 mi NW of Gainesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.810, -77.610
Hail was estimated to be the size of quarters about two miles southeast of Haymarket.
Hail, Fairfax
- When
- May 14, 5:08 PM EST
- Where
- Fairfax County, 1.1 mi SSW of Chantilly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.886, -77.440
Hail up to the size of quarters was reported near Chantilly.
Hail, Fairfax
- When
- May 14, 5:12 PM EST
- Where
- Fairfax County, 1.63 mi WNW of Pender
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.876, -77.399
Hail was estimated to be the size of quarters about two miles east-southeast of Chantilly.
Hail, Fairfax
- When
- May 14, 5:13 PM EST
- Where
- Fairfax County, 0.33 mi SE of Chantilly
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.896, -77.426
Half dollar size hail was reported on Route 28 at the exit for the Air and Space Museum.
Hail, Fairfax
- When
- May 14, 5:14 PM EST
- Where
- Fairfax County, 1 mi ENE of Chantilly
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.906, -77.413
Hail up to the size of quarters was reported about two miles northeast of Chantilly.
Hail, Fairfax
- When
- May 14, 5:15 PM EST
- Where
- Fairfax County, 0.99 mi SSW of Sunset Hills
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.936, -77.354
Hail up to the size of ping pong balls was reported near Reston.
Hail, Fairfax
- When
- May 14, 5:15 PM EST
- Where
- Fairfax County, 0.77 mi ESE of Floris
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.916, -77.407
Hail up to the size of quarters was measured about three miles northeast of Chantilly.
Hail, Fairfax
- When
- May 14, 5:19 PM EST
- Where
- Fairfax County, 1.29 mi E of Clarks Crossing
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.919, -77.276
Hail up to the size of golf balls was reported about two miles northwest of Vienna.
Hail, Prince William
- When
- May 14, 5:22 PM EST
- Where
- Prince William County, 0.81 mi ESE of Rixlew
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.747, -77.485
Hail up to the size of quarters was reported about one mile south-southeast of Manassas.
Hail, Prince William
- When
- May 14, 5:25 PM EST
- Where
- Prince William County, 0.82 mi N of Longview
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.742, -77.467
Hail up to the size of ping pong balls was reported about one mile east-southeast of Manassas.
Hail, Fairfax
- When
- May 14, 5:25 PM EST
- Where
- Fairfax County, 0.75 mi SW of Reston
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.963, -77.311
Half dollar size hail was reported near Reston.
Hail, Fairfax
- When
- May 14, 5:25 PM EST
- Where
- Fairfax County, 0.7 mi NNW of Chesterbrook Woods
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.938, -77.177
Hail to the size of quarters was reported in Mclean.
Hail, Fairfax
- When
- May 14, 5:25 PM EST
- Where
- Fairfax County, 0.13 mi SW of Tysons Corner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.919, -77.232
Hail up to the size of quarters was reported in Tysons Corner.
Hail, Fairfax
- When
- May 14, 5:25 PM EST
- Where
- Fairfax County, 0.68 mi SE of Kenmore
- Measured
- 2 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 38.944, -77.260
Hail estimated to be about two inches in diameter fell about three miles north of Vienna.
Hail, Prince William
- When
- May 14, 5:26 PM EST
- Where
- Prince William County, 0.7 mi NW of Buckhall
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.736, -77.440
Hail up to the size of quarters was reported about three miles east-southeast of Manassas.
Hail, Prince William
- When
- May 14, 5:28 PM EST
- Where
- Prince William County, 1.08 mi W of Rixlew
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.750, -77.520
Hail up to the size of quarters was reported about two miles west-southwest of Manassas.
Hail, Prince William
- When
- May 14, 5:31 PM EST
- Where
- Prince William County, 1.3 mi ENE of Woodbridge Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.688, -77.298
Hail up to the size of quarters was reported near Lake Ridge.
Hail, Arlington
- When
- May 14, 5:40 PM EST
- Where
- Arlington County, 0.5 mi SSE of Arlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.873, -77.126
Hail to the size of quarters was measured about one mile west from the intersection of Glebe Road and Wilson Boulevard.
Hail, Page
- When
- May 14, 5:42 PM EST
- Where
- Page County, 1.09 mi S of Marksville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.565, -78.477
Hail up to the size of quarters was reported about two miles east-southeast of Stanley.
Hail, Albemarle
- When
- May 14, 6:40 PM EST
- Where
- Albemarle County, 1.13 mi NW of Red Hill
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.981, -78.636
Half dollar size hail was reported about three miles north of North Garden.
Hail, Albemarle
- When
- May 14, 7:12 PM EST
- Where
- Albemarle County, 0.61 mi SE of Boyd Tavern
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.973, -78.343
Quarter size hail was reported about one mile south of Boyd Tavern.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229397, 229398, 229396, 229399, 229404, 229400, 229401, 229402, 229403, 229405, 229407, 229408, 229409, 229784, 229785, 229787, 229790, 229799, 229822, 229800, 229797, 229820, 229802, 229804.